MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II CEMENTED TIBIAL B/PLATE SZ 3 LEFT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GEN II CEMENTED TIBIAL B/PLATE SZ 3 LEFT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 71420164
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/17/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Legion primary with verilast, study id: (b)(6); subject# (b)(6); ae#01: tkr loosening suspicion.It was reported that a year after tkr it is suspected that patient has loose components and a revision surgery was performed.
 
Additional Manufacturer Narrative
The associated complaint device were not returned.A clinical evaluation was conducted and no relevant supporting clinical information has been provided to assist with a clinical investigation, and the patient's current condition is unknown.Therefore based on insufficient information, a thorough clinical assessment cannot be performed at this time.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.
 
Additional Manufacturer Narrative
The associated legion dished insert, genesis ii cemented tibial baseplate and legion cr oxinium femoral component were not made available.Thus, a thorough product evaluation could not be performed.However, device details were provided.Thus, review of the manufacturing records and complaint history were conducted.The review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.The review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident or adverse event could not be corroborated.Without the return of the actual product involved, our investigation of this report is inconclusive.Our clinical evaluation noted that it reported x-rays were provided.However, the x-rays were not included in the received documents.The received documents were primary operative report and revision report which indicated no operative findings or lab reports.The referenced documents were reviewed and acknowledged however, they did not add any additional value to this evaluation.Therefore based on insufficient information, a thorough clinical assessment cannot be performed at this time.No further investigation warranted for this complaint; and smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.
 
Additional Manufacturer Narrative
It was reported that a year after tkr it is suspected that patient has loose components and a revision surgery was performed.The associated legion dished insert, genesis ii cemented tibial baseplate and legion cr oxinium femoral component were returned.A lab analysis conducted during this investigation indicated that a visual inspection of the returned devices found the articulating and non-articulating surfaces of the insert are scratched and worn with discoloration.Bone cement is still adhered to the bone cement contacting surfaces of the femoral component.The articulating surface and the sides of the femoral component are scratched and damaged.The tibial baseplate is scratched on all surfaces.There were no observations of material or manufacturing deviations in the course of this investigation.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident or adverse event could not be corroborated.Our clinical evaluation noted, as previously reported, that a root cause could not be determined.

Brand Name
GEN II CEMENTED TIBIAL B/PLATE SZ 3 LEFT
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8394846
Report Number1020279-2019-00913
Device Sequence Number2887120
Product Code JWH
UDI-Device Identifier03596010206251
UDI-Public03596010206251
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71420164
Device Lot NumberG1702393
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2019
Initial Date Received by Manufacturer 02/28/2019
Supplement Date Received by Manufacturer02/28/2019
02/28/2019
11/09/2019
Initial Report FDA Received Date03/06/2019
Supplement Report FDA Received Date05/08/2019
05/18/2019
11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight85